Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 28, 2000, 1:23 PM CDT for Bailey County, Parmer County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 28, 2000, 1:23 PM CDT (18:23 UTC)
- Expired
- Oct 28, 2000, 2:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bailey County, TX, Parmer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 1:50 PM CDT | Thunderstorm Wind | Friona, TX | Strong wind turned over a trailer house and destroyed it. Several roofs were also removed from outbuildings by thunderstorm wind. |
| Oct 28, 1:52 PM CDT | Thunderstorm Wind | Muleshoe, TX | Strong wind blew down power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 281824
SVRLBB
TXC017-369-281900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
123 PM CDT SAT OCT 28 2000
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAILEY COUNTY IN NORTHWEST TEXAS
PARMER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 200 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF
60 MPH FROM NEAR ENOCHS TO FARWELL...MOVING NORTHEAST AT 45 MPH. DIME SIZED
HAIL MAY ALSO BE POSSIBLE WITH THIS LINE OF STORMS.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
LARIAT...
OKLAHOMA LANE AND MULESHOE...
BOVINA...
RHEA...
LAZBUDDIE...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-E745-4260.
LAT...LON 3474 10301 3433 10302 3394 10263 3434 10261
3474 10255What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 3:45 AM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Oct 28, 3:45 AM CDT, 9 hours 38 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK, TX 345 AM CDT SAT OCT 28 2000 UPPER LOW CURRENTLY MOVING EAST INTO SONORA IN NORTHWEST MEXICO WITH DIVERGENT FLOW ALOFT CURRENTLY OVER WESTERN AND CENTRAL NEW MEXICO. MODELS ARE INCREDIBLY SIMILAR SHOWING LOW OPENING UP INTO NEGATIVE TILT TROUGH AS IT MOVES FROM NORTHWEST MEXICO INTO THE HIGH PLAINS OF WEST TEXAS BY THIS AFTERNOON. STRONG MID LEVEL HEIGHT FALLS WILL MOVE FROM NEW MEXICO INTO THE TEXAS PANHANDLE BY 00Z SUNDAY WITH UPPER LOW REFORMING OVER NORTHEAST NEW MEXICO AND MOVE INTO WESTERN KANSAS BY 12Z SUNDAY. LOW LEVEL GRADIENT WILL CONTINUE TO STRENGTHEN TODAY AS ASSOCIATED SURFACE LOW DEVELOPS OVER NORTHEAST NEW MEXICO LATE THIS AFTERNOON. ABUNDANT MOISTURE IS IN PLACE FOR WIDESPREAD RAIN EVENT ACROSS THE AREA TODAY. AS THE UPPER DIVERGENT FLOW IN LEFT EXIT REGION OF 110 KNOT JET MOVES INTO EASTERN NEW MEXICO REACHING DEEPER LOW LEVEL MOISTURE...THUNDERSTORMS ARE EXPECTED TO ERUPT AND MOVE INITIALLY NORTH-NORTHEAST AND THEN NORTHEAST BY AFTERNOON. WIDESPREAD CLOUD COVER IS EXPECTED TO LIMIT THE AMOUNT OF INSTABILITY REALIZED OVER THE AREA BUT THE WIND FIELD/LOW TO MID LEVEL SHEAR IS IMPRESSIVE AS 60-70 KNOT 50H JET MOVES ACROSS THE REGION. SOUTH TO SOUTHEAST LOW LEVEL FLOW IS CURRENTLY AROUND 40 KNOTS AND SHOULD REMAIN THAT WAY TODAY. WITH THE STRENGTH OF MID LEVEL FLOW...DAMAGING WINDS ASSOCIATED WITH BOW ECHOES WILL BE POSSIBLE AS SQUALL LINE MOVES ACROSS THE REGION. DUE TO THE STRENGTH OF THE LOW TO MID LEVEL SHEAR...ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE BUT WITH EXPECTED PROGRESSIVE MOVEMENT OF SQUALL LINE WILL NOT ISSUE A FLASH FLOOD WATCH ATTM. SQUALL LINE SHOULD BE EAST OF THE SOUTH PLAINS BY LATE AFTERNOON WITH THE WINDS SHIFTING TO THE SOUTHWEST BEHIND THE PACIFIC COLD FRONT/DRYLINE WITH WIND SPEEDS INCREASING TO 20-30 MPH BY LATE AFTERNOON. WILL CONTINUE A LINGERING POP FOR EARLY EVENING FOR THE LOW ROLLING PLAINS BUT EXPECT PRECIP AREA TO BE EAST OF THE FORECAST AREA BY 06Z SUNDAY. WILL KEEP BREEZY CONDITIONS ACROSS THE AREA TONIGHT INTO SUNDAY MORNING AS AS SURFACE LOW CONTINUES TO DEEPEN OVER WESTERN KANSAS BY 12Z SUNDAY. WIND SPEEDS WILL SUBSIDE BY SUNDAY AFTERNOON AS THE GRADIENT RELAXES. BENIGN WEATHER DAY IN STORE FOR MONDAY WITH SHORT WAVE RIDGE IN PLACE. NEXT UPPER LEVEL STORM SYSTEM DIGS INTO THE SOUTHWEST UNITED STATES BY MONDAY AFTERNOON. UPPER LEVEL STORM MOVES ACROSS THE SOUTHERN ROCKIES TUESDAY TO PROVIDE ANOTHER CHANCE FOR RAIN. FRI 62 41 65 41 / 90 10 0 0 TUL 64 43 67 44 / 100 10 0 0 CDS 68 48 70 4&7 / 100 40 0 0 BNF 66 44 70 45 / 90 5 0 0 LBB 65 46 70 45 / 100 5 0 0 ASP 70 52 73 52 / 90 40 0 0 .LUB...NONE. TINSLEY
In the hours before
Special weather statement, Oct 28, 9:50 AM CDT, 3 hours 33 minutes before
TXZ021>025-027>031-033>037-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 950 AM CDT SAT OCT 28 2000 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 763 FOR PORTIONS OF THE SOUTH PLAINS AND THE TEXAS PANHANDLE UNTIL 4 PM THIS AFTERNOON. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA: BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY...DICKENS... FLOYD...HALE...HALL...HOCKLEY...LAMB...LUBBOCK...MOTLEY... PARMER...SWISHER... THIS WATCH DOES INCLUDE THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH ARFEA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ST
Special weather statement, Oct 28, 10:45 AM CDT, 2 hours 38 minutes before
TXZ039>044-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1045 AM CDT SAT OCT 28 2000 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED TORNADO WATCH NUMBER 764 FOR PORTIONS OF THE SOUTHERN PLAINS AND ROLLING PLAINS UNTIL 4 PM THIS AFTERNOON. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA: GARZA...KENT...LYNN...STONEWALL...TERRY...YOAKUM... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STr
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 40 min |
| Oct 28, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.